Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 83, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Aug 27, 2011, 5:03 PM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2011, 5:03 PM EDT (21:03 UTC)
- Expired
- Aug 27, 2011, 8:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
146 WHUS73 KAPX 272103 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 503 PM EDT SAT AUG 27 2011 LMZ344>346-280000- /O.NEW.KAPX.SC.Y.0083.110827T2103Z-110828T0000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 503 PM EDT SAT AUG 27 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ349-280515- /O.NEW.KAPX.SC.Y.0084.110828T0300Z-110828T1200Z/ STURGEON POINT TO ALABASTER MI- 503 PM EDT SAT AUG 27 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 27, 3:39 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 27, 3:39 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
339 PM EDT SAT AUG 27 2011
.SYNOPSIS.../ISSUED AT 330 PM/
HIGH PRESSURE OF CANADIAN ORIGIN WILL SLOWLY SLIDE ACROSS THE GREAT
LAKES TONIGHT THROUGH SUNDAY...AND SUNDAY NIGHT. A FEW SHOWERS WILL
MOVE THROUGH MONDAY NIGHT...ALONG A WEAK COOL FRONT THAT WILL SLIP
THROUGH TUESDAY. A FRESH CANADIAN HIGH PRESSURE CENTER WILL BUILD IN
TUESDAY NIGHT AND WEDNESDAY. WINDS WILL BECOME SOUTHERLY AS THIS
HIGH DEPARTS TO THE EAST...AND TEMPERATURES WILL WARM WELL INTO THE
80S LATE NEXT WEEK.
&&
.SHORT TERM.../ISSUED AT 330 PM/...TONIGHT
UPPER LEVEL TROUGH AXIS OVERHEAD WITH PRETTY DEEP DRY AIR IN PLACE.
COLD FRONT WELL TO OUR SE NOW...AND HURRICANE IRENE IS BLASTING THE
ATLANTIC COAST OF NORTH CAROLINA. HIGH PRESSURE WAS STILL EDGING
EASTWARD FROM THE NC PLAINS/UPPER MIDWEST. THERE WERE SOME EMBEDDED
SHORTWAVES ROUNDING THE UPPER LEVEL HIGH CENTERED IN THE FOUR CORNER
STATES. A FEW OF THESE WERE NOTED DROPPING THROUGH THE DAKOTAS AND
WERE RESULTING IN SCATTERED SHOWER ACTIVITY WORKING INTO IOWA AND
MINNESOTA. HIGH LEVEL CIRRUS WAS SNEAKING INTO THE WESTERN GREAT
LAKES.
FORECAST CONCERNS FOR THE NIGHT...NOTHING SIGNIFICANT. SHOULD BE A
QUIET NIGHT...AS HIGH PRESSURE WILL CONTINUE TO EDGE IT'S WAY INTO
THE WESTERN GREAT LAKES...AND WILL TAKE ON MORE OF THE DIRTY HIGH
CHARACTERIZATION...AS CIRRUS SHOULD CONTINUE TO FILL IN OVER IT'S
TOP. WITH THE LOSS OF SCATTERED CUMULUS AT SUNDOWN...AND ONLY THIS
THIN CIRRUS...THE WEATHER WILL BE RATHER QUIET AND FAIRLY CLEAR
TONIGHT. THUS...TEMPERATURES WILL BE THE MAIN ISSUE. THERE WILL BE A
LITTLE BIT OF A GRADIENT STILL TONIGHT...BUT ALL-IN-ALL A DECENT
RADIATIONAL COOLING NIGHT IS EXPECTED. THIS ESPECIALLY TRUE FOR THE
LOW LYING PROTECTED AREAS WHERE TEMPERATURES COULD SNEAK DOWN INTO
THE LOWER 40S. MOST AREAS WILL HOLD IN THE UPPER HALF OF THE 40S AND
AROUND 50 DEGREES COASTLINES.
SMD
&&
.LONG TERM.../ISSUED AT 330 PM/...SUNDAY AND BEYOND
SUNDAY INTO MONDAY EXPECTED TO FEATURE SOME CONTINUED GREAT LATE
AUGUST SUMMER WEATHER...WITH PRIMARY CONCERN ON SMALL PRECIP CHANCES
LATER MONDAY INTO MONDAY NIGHT. LOW LEVEL RIDGE AXIS CURRENTLY
DRAPED OVER THE UPPER MIDWEST WILL SLOWLY INCH EASTWARD THROUGH THE
PERIOD...TO BECOME CENTERED ACROSS THE LOWER OHIO VALLEY EARLY
MONDAY EVENING. PER BOTH CURRENT AND UPSTREAM OBS...EXPECT A NEAR
CARBON COPY OF TODAY'S WEATHER ON SUNDAY...THOUGH LIKELY JUST A
TOUCH COOLER AS CORE OF COOLER AIR (850MB TEMPS RIGHT AROUND 9C)
SLIPS IN ALOFT...AGAIN HELPING DEVELOP SOME AFTERNOON CU INLAND AWAY
FROM THE LAKES. SHOULD ALSO BE ANOTHER COOLISH NIGHT SUNDAY NIGHT
WITH CORE OF SURFACE RIDGING DRIFTING THROUGH THE REGION...THOUGH
MAY HAVE TO WATCH SNEAKY POTENTIAL FOR SOME THICKER MID AND/OR HIGH
CLOUDS TO ENTER THE PICTURE THROUGH THE NIGHT...ASSOCIATED WITH
BURGEONING MID LEVEL WARM ADVECTION AND STRONGER 90 KNOT JETLET
CROSSING THE UPPER MIDWEST.
OTHERWISE... 12Z GUIDANCE HAS CONTINUED TO TREND JUST A BIT STRONGER
WITH AN UPPER WAVE AND ITS ASSOCIATED COLD FRONT DROPPING TOWARD THE
U.P. LATER MONDAY - NOT TERRIBLY SURPRISING GIVEN UPSTREAM STRONGER
LOOK TO THIS FEATURE CURRENTLY CROSSING SOUTHERN BRITISH COLUMBIA...
ON THE HEELS OF 80+ KNOT JET FEATURE. GIVEN TRENDS...AND TENDENCY
LATELY FOR ANY WEAKER SYSTEMS TO STILL KICK OFF PRECIP (THINK LAST
NIGHT)...HAVE NUDGED SMALL CHANCE POPS UP JUST A TAD. THUNDER
POTENTIAL NOT OVERLY HIGH...BUT WITH SOME DECENT MOISTURE RETURN IN
ADVANCE OF INCOMING FRONT...MUCAPE VALUES PROGGED TO CLIMB TOWARD
600J/KG - USUALLY MORE THAN SUFFICIENT THIS TIME OF YEAR FOR A FEW
RUMBLES. CHANCES FOR LINGERING SHOWERS WILL CONTINUE THROUGH MONDAY
NIGHT AS THE FRONT SLOWLY SAGS THROUGH THE CWA...THOUGH DON'T
ANTICIPATE ANYTHING WIDESPREAD AS INITIAL UPPER SUPPORT WANES
OVERNIGHT.
LATER PERIODS (TUESDAY THROUGH SATURDAY)...FAIRLY QUIET AND DRY
WEATHER PATTERN ANTICIPATED THROUGH MUCH OF THE WORK WEEK...AS
OVERALL UPPER AIR PATTERN UNDERGOES A RECONFIGURATION...FEATURING
BUILDING HEIGHTS ALOFT OVER MUCH OF THE CENTRAL CONUS/GREAT LAKES IN
RESPONSE TO STRONG HEIGHT FALLS ADVANCING THROUGH THE NORTHERN
ROCKIES. WEAK FRONTAL BOUNDARY MENTIONED ABOVE EXPECTED TO
DECAY/STALL ACROSS NORTHERN MICHIGAN FOR A TIME ON TUESDAY...WHICH
MAY PROVIDE FOR A SNEAKY CLOUD FORECAST FOR A TIME...THOUGH DON'T
BELIEVE PRECIP THREAT IS VERY HIGH GIVEN LACK OF ANY SIGNIFICANT
MOISTURE/FORCING ALOFT. THEREAFTER...LOW LEVEL RIDGING PROGGED TO
REASSERT ITSELF ACROSS MUCH OF THE EASTERN GREAT LAKES AND NORTHEAST
CONUS THROUGH MID AND LATE WEEK...WHILE STRENGTHENING WARM/MOIST
ADVECTION REGIME GETS UNDERWAY ACROSS THE PLAINS AND UPPER MIDWEST.
CORE OF BEST MOISTURE ADVECTION ON THE NOSE OF STRENGTHENING LOW
LEVEL JET FORECAST TO REMAIN WEST OF THE REGION...AS LOW LEVEL FLOW
INTO NORTHERN MICHIGAN HOLDS A BIT MORE SOUTHEASTERLY IN DEVELOPING
RETURN FLOW...FAVORING BEST PRECIP THREAT STAYING TO THE WEST. WILL
THUS MAINTAIN GOING DRY FORECAST RIGHT ON THROUGH FRIDAY
NIGHT...WITH NEXT CHANCE FOR ANY SIGNIFICANT PRECIP HOLDING OFF
UNTIL SATURDAY WITH APPROACH/PASSAGE OF STRONGER WAVE AND COLD
FRONT. TEMPS THROUGH THE PERIOD TO GAIN A FEW DEGREES EACH
DAY...WITH PEAK WARMTH EXPECTED THURSDAY INTO FRIDAY WITH CORE OF
THERMAL RIDGING OVERHEAD. IN FACT...PROVIDED SNEAKY MID CLOUDS DON'T
GET IN THE WAY...COULD BE LOOKING AT SOME SPOTS PUSHING 90 DEGREES
IN THE PRE-FRONTAL AIRMASS ON FRIDAY.
LAWRENCE
&&
.MARINE.../ISSUED AT 1220 PM/
NORTH/NORTHWEST WINDS TODAY AT 10 TO 20 KNOTS UNDER RESPECTABLE
OVERLAKE INSTABILITY. WINDS WILL BE A BIT STRONGER...REACHING
SMALL CRAFT ADVISORY LEVELS...FUNNELING THROUGH THE MANITOU
ISLANDS DOWN TO MANISTEE. GRADIENT ALSO TIGHT ENOUGH LATER TONIGHT
AROUND ALABASTER...DUE TO COASTAL CONVERGENCE. THUS ISSUED SMALL
CRAFT ADVISORIES FOR THESE LOCALES. GRADIENT WEAKENS WITH TIME AS
HIGH PRESSURE GRADUALLY BUILDS INTO THE GREAT LAKES THROUGH SUNDAY
NIGHT. NEXT FRONT ARRIVES BY MONDAY NIGHT...AND SW GRADIENT
TIGHTENS FOR THE NEXT POSSIBLE NEED FOR SMALL CRAFT
ADVISORIES...MAINLY THROUGH THE LAKE MICHIGAN NEARSHORES.
SMD
&&
.AVIATION.../ISSUED AT 107 PM/...VALID FOR 18Z TAFS
PESKY STRATUS HAS ERODED AND LIFTED INTO A SCATTERED VFR CU DECK.
ALL LEVELS OF THE ATMOSPHERE HAVE DRIED AND MINIMAL AVIATION
CONCERNS FOR THIS TAF ISSUANCE. A LITTLE GUSTY NORTHERLY WIND WILL
GRADUALLY WEAKEN INTO TONIGHT AND TOMORROW AS HIGH PRESSURE INCHES
IT'S WAY TOWARD THE WESTERN GREAT LAKES. AM EXPECTING FEW CU
TOMORROW...WITH SOME CIRRUS INFILTRATION OVERNIGHT. VFR THROUGH
THE TAF PERIOD.
SMD
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 8 AM EDT SUNDAY
FOR LHZ349.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ344>346.
LS...NONE.
&&Hazardous weather outlook, Aug 27, 4:02 PM EDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 402 PM EDT SAT AUG 27 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 281045- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 402 PM EDT SAT AUG 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JK/SMD
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 5:03 PM EDT | Small Craft Advisory | APX | 24 hr |
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.